Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Approximation Schemes for Scheduling on Uniformly Related and Identical Parallel Machines

  • 250 Accesses

  • 51 Citations

Abstract

We give a polynomial approximation scheme for the problem of scheduling on uniformly related parallel machines for a large class of objective functions that depend only on the machine completion times, including minimizing the lp norm of the vector of completion times. This generalizes and simplifies many previous results in this area.

This is a preview of subscription content, log in to check access.

Author information

Correspondence to Leah Epstein\thanks{School of Computer Science, The Interdisciplinary Center, Herzliya, Israel. lea@idc.ac.il. or Jiri Sgall.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Epstein\thanks{School of Computer Science, The Interdisciplinary Center, Herzliya, Israel. lea@idc.ac.il., L., Sgall, J. Approximation Schemes for Scheduling on Uniformly Related and Identical Parallel Machines. Algorithmica 39, 43–57 (2004). https://doi.org/10.1007/s00453-003-1077-7

Download citation

  • Scheduling
  • Approximation algorithms
  • Parallel machines
  • Machine completion time
  • Polynomial time approximation scheme